Alert archive / Michigan / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 2, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at May 13, 2005, 5:29 PM EDT for Washtenaw County, Michigan. It was in force for 77 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2005, 5:29 PM EDT (21:29 UTC)
- Expired
- May 13, 2005, 6:46 PM EDT
- In force
- 77 min
- Issued by
- NWS Detroit, MI
- Area
- Counties, with a storm outline in the text
County Washtenaw County, MI
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 3:40 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.5 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2352 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 262 m²/s²
- 0-3 km storm-relative helicity
- 393 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDTX 132130 SVRDTX MIC161-132245- /O.NEW.KDTX.SV.W.0002.050513T2129Z-050513T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 529 PM EDT FRI MAY 13 2005 THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASHTENAW COUNTY IN SOUTHEAST MICHIGAN * UNTIL 645 PM EDT * AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP TO 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 20 MILES WEST OF LYNDON TOWNSHIP TO 23 MILES SOUTHWEST OF MANCHESTER...OR ALONG A LINE EXTENDING FROM 7 MILES NORTH OF JACKSON TO 12 MILES NORTHEAST OF HILLSDALE...MOVING NORTHEAST AT 50 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... LYNDON TOWNSHIP AROUND 550 PM EDT MANCHESTER AND CHELSEA AROUND 555 PM EDT HUDSON MILLS METROPARK AND PLEASANT LAKE AROUND 600 PM EDT DEXTER AROUND 605 PM EDT DELHI MILLS AND BARTON HILLS AROUND 610 PM EDT IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4242 8414 4208 8413 4210 8355 4244 8356 $$ BT / WAG
3 follow-up statements
000 WWUS53 KDTX 132157 SVSDTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 556 PM EDT FRI MAY 13 2005 MIC161-132245- /O.CON.KDTX.SV.W.0002.000000T0000Z-050513T2245Z/ WASHTENAW MI- 556 PM EDT FRI MAY 13 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM EDT FOR WASHTENAW COUNTY... AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN DIAMETER...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF MANCHESTER TO CHELSEA TO LYNDON TOWNSHIP...OR ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF ADRIAN TO 16 MILES WEST OF ANN ARBOR TO 16 MILES SOUTHWEST OF HOWELL...MOVING NORTHEAST AT 45 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... PLEASANT LAKE AND DEXTER BY 605 PM EDT DELHI MILLS...BARTON HILLS AND BRIDGEWATER BY 610 PM EDT WHITMORE LAKE...SALINE AND ANN ARBOR BY 615 PM EDT DIXBORO AND ANN ARBOR MUNICIPAL AIRPORT BY 620 PM EDT TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 4242 8414 4208 8413 4210 8355 4244 8356 $$ BT / WAG
000 WWUS53 KDTX 132226 SVSDTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 624 PM EDT FRI MAY 13 2005 MIC161-132245- /O.CON.KDTX.SV.W.0002.000000T0000Z-050513T2245Z/ WASHTENAW MI- 624 PM EDT FRI MAY 13 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM EDT FOR WASHTENAW COUNTY... AT 624 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN DIAMETER... AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR DIXBORO...OR OVER ANN ARBOR...MOVING EAST AT 50 MPH. ADDITIONAL THUNDERSTORMS ALSO EXTENDED SOUTHWEST TO NEAR MANCHESTER. AT 623 PM EDT...A TRAINED WEATHER SPOTTER REPORTED THREE QUARTER INCH DIAMETER HAIL IN SOUTHWEST ANN ARBOR. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT THIS EVENING. LAT...LON 4242 8414 4208 8413 4210 8355 4244 8356 $$ DG
000 WWUS53 KDTX 132246 SVSDTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 645 PM EDT FRI MAY 13 2005 MIC161-132255- /O.EXP.KDTX.SV.W.0002.000000T0000Z-050513T2245Z/ WASHTENAW MI- 645 PM EDT FRI MAY 13 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WASHTENAW COUNTY HAS EXPIRED... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE. THUS...THE WARNING HAS BEEN ALLOWED TO EXPIRE. RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE STILL POSSIBLE FROM THESE THUNDERSTORMS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FRIDAY EVENING FOR SOUTHEAST MICHIGAN. LAT...LON 4242 8414 4208 8413 4210 8355 4244 8356 $$ BT / WAG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 2:46 PM EDT, 2 hours 43 minutes earlier.
Area forecast discussion, May 13, 2:46 PM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 246 PM EDT FRI MAY 13 2005 .SHORT TERM...TONIGHT AND SATURDAY. ACTIVE 24 HOURS AHEAD AS WARM FRONT LIFTS INTO THE SOUTHERN CWA THIS EVENING IN RESPONSE TO APPROACHING SHORTWAVE AND ASSOCIATED SURFACE LOW PRESSURE. SO...JUST AS ELEVATED BATCH OF SHOWERS/THUNDERSTORMS STARTS TO WANE THIS AFTERNOON...THE NEXT MORE WIDESPREAD BATCH WILL ALREADY BE ON THE WAY...WITH THE INITIAL STORMS FIRING NEAR CHICAGO AS WE SPEAK. WILL KEEP THE CATEGORICAL WORDING THIS EVENING AND TAPER PRECIP WORDING OFF FROM NORTHWEST TO SOUTHEAST AFTER MIDNIGHT AS THE SURFACE LOW PASSES. WILL ALSO WORD SEVERE STORM POSSIBILITY IN SOME SOUTHERN COUNTIES AS WARM/MOIST AIR (WARM FRONT) SEEMS DESTINED FOR AREAS ALONG AND SOUTH OF I-94 AT LEAST...WITH ELEVATED SEVERE ACTIVITY A PRETTY GOOD BET EVEN A BIT FURTHER NORTH THAN THAT. GIVEN DEEP LAYER SHEAR AND LOW LEVEL HELICITY...THE MODEST INSTABILITY THAT DOES WORK INTO THE SOUTHERN CWA LATE TODAY SHOULD BE ENOUGH TO ALLOW FOR SOME RATHER ROUGH WEATHER ALONG/JUST NORTH OF OH/MI BORDER. WOULD EXPECT SOME BOWING LINE SEGMENTS WITH ENHANCED WIND DAMAGE IN THESE AREAS...WHERE CONVECTION WILL BE ROOTED TO THE SURFACE/BOUNDARY LAYER. GIVEN POSITION OF THE WARM FRONT...WOULD NOT BE SURPRISED TO SEE A TORNADO OR TWO. OF COURSE...THE MORE INSTABILITY THAT IS ABLE TO WORK INTO THE CWA...THE MORE SEVERE THIS ACTIVITY WILL BE. EVEN UP TO M-59 OR I-69...ELEVATED ACTIVITY WILL BE RATHER AGGRESSIVE & SHOULD AT THE VERY LEAST PROVIDED A DECENT HAIL THREAT. THE ACTIVITY THIS MORNING WAS SOMEWHAT EFFICIENT IN THIS REGARD...AND COOL LOW LEVEL TEMPERATURES WILL AID IN KEEPING HAIL INTACT. THE NEXT BATCH OF SHOWERS/THUNDERSTORMS IS MUCH MORE DIFFICULT TO FORECAST FOR SATURDAY (PARTICULARLY IN THE MORNING). NEXT SURFACE WAVES RIDES THROUGH OR JUST SOUTH OF AREA IN ADVANCE OF SHARPLY DIGGING NORTHERN STREAM STORM OVER THE UPPER MISSISSIPPI/NORTHERN LAKES REGION. WILL GIVE THE CURRENT FORECAST SOME REFINEMENT AND FOCUS THE BETTER CHANCE OF PRECIPITATION SOUTH...TAPERING TSRA COVERAGE IN THE NORTHERN CWA...AND GETTING RID OF TSRA MENTION IN NORTHERN LAKE HURON FOR THE LAKES. && .LONG TERM... COLD UPPER LOW (-24 C AT 500 MB) TO MOVE INTO THE NORTHERN GREAT LAKES BY SUNDAY MORNING. LOW LEVEL COLD ADVECTION OVER SOUTHEAST MICHIGAN SATURDAY NIGHT THROUGH SUNDAY NIGHT....AS 850 MB TEMPS DROP TO -4 C BY MONDAY MORNING. WITH SUCH A COLD AIRMASS FOR MID MAY...DIURNAL SCATTER SHOWERS SEEM REASONABLE FOR SUNDAY...DESPITE LIMITED MOISTURE. BOTH NAM/GFS INDICATING LOW EQUILIBRIUM HEIGHTS...WHICH DONT EVEN REACH -10 C AIR. NONE-THE-LESS...THERE LOOKS TO BE BETWEEN 100 TO 200 J/KG OF LOW LEVEL CAPE WHICH MAY BE ENOUGH. AFTER THE CHANCE POPS ON SUNDAY... AMPLIFIED...POTENTIAL PSEUDO OMEGA BLOCKING PATTERN SETTING UP FOR THE EXTENDED...WHICH IS EXPECTED TO LEAD TO A RELATIVELY QUIET PERIOD OVER THE CENTRAL GREAT LAKES DURING NEXT WEEK. 00Z EUROPEAN WAS MOST PRONOUNCED WITH THE AMPLIFICATION...AND IS FAVORED...AS MODELS HISTORICALLY TRY TO BREAK DOWN STAGNANT PATTERNS TOO FAST (TRENDING TOWARD ZONAL FLOW). SUPPORT FOR THE EUROPEAN IS ALSO BASED ON THE FACT THE 12Z GFS HAS TRENDED TOWARD THE 00Z EUROPEAN WITH THE DEEP UPPER LOW OVER THE EASTERN GREAT LAKES ON WEDNESDAY. JUST QUICKLY GLANCED AT THE 12Z EUROPEAN...WHICH CONTINUES TO SUPPORT THE AMPLIFIED/BLOCKING PATTERN...AS THE EASTERN GREAT LAKES/MID ATLANTIC/NEW ENGLAND CUTOFF LOW CONTINUES TO HANG AROUND INTO FRIDAY. WATER VAPOR IMAGERY INDICATING A VERY STRONG PACIFIC JET WITH PLENTY OF EMBEDDED SHORTWAVES. WITH ALL THAT ENERGY OUT THERE...WOULD EXPECT DEEP UPPER LOW TO DEVELOP AND PERSIST OVER THE GULF OF ALASKA...WITH AMPLIFIED RIDGE DEVELOPING OVER CENTRAL NORTH AMERICA...WITH CUTOFF LOW OVER EASTERN GREAT LAKES/MID ATLANTIC. THIS FAVORS AN EXTENDED DRY AND RELATIVELY COOL PERIOD OVER LOWER MICHIGAN AS HIGH PRESSURE AT THE SURFACE BUILDS INTO THE REGION. && AVIATION... ACTIVE PERIOD AS WARM FRONT LIFTS TOWARD THE AREA...WITH SEVERAL WAVES OF LOW PRESSURE TO RIDE ALONG IT AS WELL. WILL START THE TAFS OUT DRY AS INITIAL ELEVATED BATCH OF THUNDERSTORMS IS JUST NOW PASSING OFF TO THE NORTHEAST OF THE AREA...AND SHOULD BE A COMFORTABLE DISTANCE FROM THE TAF SITES BY 18Z. THEREAFTER...WAVE #2 SPREADS INTO THE AREA THIS EVENING...FOLLOWED BY THE POTENTIAL FOR ANOTHER BATCH OF SHOWERS (EMBEDDED THUNDER) TOMORROW MORNING. IN BETWEEN...ETA STILL SUGGESTS A FAIR AMOUNT OF LOW LEVEL CLOUDS AND SOME FOG. WILL LEAVE THIS PART OF THE FORECAST ALONE. AS FOR SATURDAY MORNING...FURTHER FORECASTS WILL HAVE TO REFINE THE AREA OF BEST PRECIPITATION AS MODELS VARY ON THE NORTH/SOUTH POSITION OF SURFACE LOW TRACK...EITHER BRINGING WIDESPREAD ACTIVITY RIGHT THROUGH THE AREA...OR SHEARING IT OFF JUST TO THE SOUTHEAST. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...GURNEY LONG TERM....SF
Hazardous weather outlook, May 13, 4:35 PM EDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 435 PM EDT FRI MAY 13 2005 MIZ047>049-053>055-141200- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC- 435 PM EDT FRI MAY 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS EVENING AND OVERNIGHT AN AREA OF LOW PRESSURE WILL MOVE INTO CENTRAL MICHIGAN DURING THE EVENING...BRINGING MOIST AND UNSTABLE AIR INTO THE REGION. THIS WILL RENEW THE CHANCE OF SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS WILL PRODUCE SMALL HAIL AND HEAVY DOWNPOURS...WITH A STORM OR TWO POSSIBLY PRODUCING MARGINALLY SEVERE HAIL ABOUT THE SIZE OF PENNIES. INITIALLY...THE SHOWERS AND THUNDERSTORMS WILL BE HIT AND MISS. HOWEVER...BY ABOUT 6 PM...EXPECT THE COVERAGE AND INTENSITY OF THUNDERSTORMS TO INCREASE. THEREAFTER...THIS ACTIVITY IS EXPECT TO SHIFT EAST OF THE REGION BY MIDNIGHT. ALL OF THIS ACTIVITY WILL BE MOVING NORTHEAST AT AROUND 35 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE POSSIBLE ON SATURDAY AS AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES INTO THE REGION. SEVERE WEATHER IS NOT EXPECTED ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY STILL BE NEEDED THIS EVENING. MIZ060>063-068>070-141200- SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB- 435 PM EDT FRI MAY 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS EVENING AND OVERNIGHT SEVERE THUNDERSTORM WATCH NUMBER 270 IS IN EFFECT UNTIL 11 PM EDT. AN AREA OF LOW PRESSURE WILL MOVE INTO CENTRAL MICHIGAN THIS EVENING AND BRING MOIST...UNSTABLE AIR IN THE REGION. WITH THIS...SHOWERS AND THUNDERSTORMS WILL BECOMING WIDESPREAD BY AROUND 6 PM. SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH THE MAIN HAZARD BEING LARGE HAIL OF ONE INCH OR GREATER IN DIAMETER. IN ADDITION...WIND GUSTS TO 60 MPH WILL BE POSSIBLE WITH A FEW OF THE STORMS. ALL OF THIS ACTIVITY WILL BE MOVING NORTHEAST AT AROUND 35 MPH...AND WILL SPREAD EAST OF THE REGION AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE POSSIBLE ON SATURDAY AS AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES INTO THE REGION. SEVERE WEATHER IS NOT EXPECTED ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN INITIATED THROUGH THE EVENING. MIZ075-076-082-083-141200- WASHTENAW-WAYNE-LENAWEE-MONROE- 435 PM EDT FRI MAY 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS EVENING AND OVERNIGHT SEVERE THUNDERSTORM WATCH NUMBER 270 IS IN EFFECT UNTIL 11 PM EDT. AN AREA OF LOW PRESSURE WILL MOVE INTO CENTRAL MICHIGAN DURING THE EVENING...BRINGING VERY MOIST AND UNSTABLE AIR INTO THE REGION. WITH THIS...SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY BY 6 PM...AND PERSIST UNTIL AROUND MIDNIGHT. SOME OF THESE STORMS WILL LIKELY BE SEVERE...WITH THE MAIN HAZARDS BEING LARGE HAIL OF ONE INCH OR GREATER IN DIAMETER AND WIND GUSTS TO OVER 60 MPH. IN ADDITION...A TORNADO OR TWO CANNOT BE RULED OUT AS A WARM FRONT LIFTS INTO AREAS GENERALLY SOUTH OF INTERSTATE 94. STORM MOVEMENT WILL BE NORTHEAST AT AROUND 35 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE POSSIBLE ON SATURDAY AS AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES INTO THE REGION. SEVERE WEATHER IS NOT EXPECTED ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN INITIATED THROUGH THE EVENING. LCZ422-LCZ423-460-LEZ444-LHZ421-422-441>443-462>464-141200- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 435 PM EDT FRI MAY 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE HURON...LAKE ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE. .DAY ONE...THIS EVENING AND OVERNIGHT SEVERE THUNDERSTORM WATCH NUMBER 270 IS IN EFFECT UNTIL 11 PM EDT FROM THE ST. CLAIR RIVER...SOUTH THROUGH THE MICHIGAN WATERS OF LAKE ERIE. WIDELY SCATTERED THUNDERSTORMS WILL BECOME MORE NUMEROUS BY 6 PM. SOME OF THESE STORMS MAY BE SEVERE...WITH THE MAIN HAZARD BEING LARGE HAIL OF ONE INCH OR GREATER IN DIAMETER. IN ADDITION...WIND GUSTS TO NEAR 50 KNOTS WILL BE POSSIBLE WITH A FEW OF THE STORMS. THIS ACTIVITY WILL BE MOVING NORTHEAST AT NEAR 35 KNOTS...AND WILL SPREAD EAST OF THE REGION AFTER MIDNIGHT. ALSO...DENSE FOG IS POSSIBLE AFTER 8 PM THIS EVENING. THE FOG MAY REDUCE VISIBILITY TO NEAR ZERO AT TIMES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DENSE FOG...REDUCING VISIBILITY TO LESS THAN A QUARTER MILE...MAY PERSIST THROUGH SATURDAY MORNING. SCATTERED THUNDERSTORMS ARE POSSIBLE ON SATURDAY AS AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN INITIATED FOR THE WATCH AREA. DG
In the hours before
Local storm report, May 13, 3:24 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
324 PM EDT FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL WYANDOTTE 42.21N 83.16W
05/13/2005 0.75 INCH WAYNE MI TRAINED SPOTTER
&&
RBPSpecial weather statement, May 13, 4:47 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 447 PM EDT FRI MAY 13 2005 LCZ422>423-460-LEZ444-MIZ060>063-068>070-075- 082>083-140300- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-GENESEE-LAPEER-LENAWEE-LIVINGSTON- MACOMB-MONROE-OAKLAND-ST. CLAIR-SHIAWASSEE-WASHTENAW- 447 PM EDT FRI MAY 13 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 270 IN EFFECT UNTIL 11 PM EDT FOR THE FOLLOWING AREA... IN MICHIGAN THIS WATCH INCLUDES 11 COUNTIES IN SOUTHEAST MICHIGAN GENESEE... LAPEER... LENAWEE... LIVINGSTON... MACOMB... MONROE... OAKLAND... SHIAWASSEE... ST. CLAIR... WASHTENAW... WAYNE... THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS DETROIT RIVER... LAKE ST. CLAIR... ST. CLAIR RIVER... MICHIGAN WATERS OF LAKE ERIE... THIS INCLUDES THE CITIES OF...FLINT...WARREN...DETROIT... PORT HURON...OWOSSO...PONTIAC...LAPEER...ANN ARBOR...HOWELL... MONROE AND ADRIAN.
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 5:22 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee | 69 min |
| May 13, 6:25 PM EDT | Severe Thunderstorm Warning | DTX | Wayne | 80 min |
| May 13, 6:34 PM EDT | Severe Thunderstorm Warning | DTX | Monroe | 30 min |
| May 13, 6:46 PM EDT | Special Marine Warning | DTX | 59 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.